Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 5, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Nov 23, 2007, 4:16 AM CST for 27 counties in Kansas. It took effect at Nov 23, 2007, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2007, 4:16 AM CST (10:16 UTC)
- In effect from
- Nov 23, 2007, 9:00 AM CST
- Expired
- Nov 24, 2007, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 231016 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 416 AM CST FRI NOV 23 2007 ...FIRST SNOW OF THE SEASON TO IMPACT SOUTHWEST KANSAS... .AN UPPER LEVEL STORM SYSTEM CENTERED ALONG THE UTAH AND ARIZONA BORDER WILL MOVE INTO THE SOUTHERN COLORADO ROCKIES BY LATE THIS AFTERNOON. ATMOSPHERIC LIFT AHEAD OF THIS DISTURBANCE WILL ALLOW SNOW TO DEVELOP AND OVERSPREAD MUCH OF SOUTHWEST KANSAS. THE STORM SYSTEM WILL SHEAR OUT AND WEAKEN TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT OF THE SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER NOT BEFORE PRODUCING SEVERAL INCHES OF SNOW IN SOME AREAS. SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING SNOW. KSZ043-044-061>063-074>077-084-085-231800- /O.NEW.KDDC.SN.Y.0005.071123T1500Z-071124T0900Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW 416 AM CST FRI NOV 23 2007 /316 AM MST FRI NOV 23 2007/ ...SNOW ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE ELKHART AND JOHNSON AREAS BY THE MID TO LATE MORNING HOURS...THEN REACHING SCOTT CITY AND GARDEN CITY AREAS BY EARLY AFTERNOON. 1 TO 2 INCHES OF SNOW IS EXPECTED BY LATE AFTERNOON WITH A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064-065-231800- /O.NEW.KDDC.SN.Y.0005.071123T2100Z-071124T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT 416 AM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY THE MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 1 AND 3 INCHES. THE SNOW WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
5 follow-up statements
000 WWUS43 KDDC 231716 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1116 AM CST FRI NOV 23 2007 ...FIRST SNOW OF THE SEASON IMPACTING SOUTHWEST KANSAS... .AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN COLORADO ROCKIES THIS MORNING. ATMOSPHERIC LIFT AHEAD OF THIS DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF SOUTHWEST KANSAS. THE STORM SYSTEM WILL SHEAR OUT AND WEAKEN TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT OF THE SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER NOT BEFORE PRODUCING SEVERAL INCHES OF SNOW IN SOME AREAS. SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING SNOW. KSZ078-079-232315- /O.EXB.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/ FORD-EDWARDS- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1116 AM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE DODGE CITY AND KINSLEY AREAS BY THE EARLY AFTERNOON HOURS. 1 TO 2 INCHES OF SNOW IS EXPECTED BY LATE AFTERNOON WITH A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ086-087-232315- /O.EXA.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/ SEWARD-MEADE- INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER 1116 AM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. SNOW HAS BEGUN TO MOVE ACROSS LIBERAL AND MEADE THIS MORNING. 1 TO 2 INCHES OF SNOW IS EXPECTED BY EARLY AFTERNOON WITH A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064-065-232315- /O.EXT.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT 1116 AM CST FRI NOV 23 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY THE MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 2 AND 4 INCHES. THE SNOW WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ043-044-061>063-074>077-084-085-232315- /O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW 1116 AM CST FRI NOV 23 2007 /1016 AM MST FRI NOV 23 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY. THE FIRST BAND OF SNOW HAS ALREADY MOVED THROUGH THE ELKHART AND JOHNSON AREAS THIS MORNING. SOME LOCATIONS HAVE REPORTED 1 TO 2 INCHES OF SNOW ON THE GROUND. ADDITIONAL SNOW IS EXPECTED TO FILL IN BEHIND THE INITIAL BAND. A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 231738 AAB WSWDDC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1138 AM CST FRI NOV 23 2007 ...FIRST SNOW OF THE SEASON IMPACTING SOUTHWEST KANSAS... .AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN COLORADO ROCKIES THIS MORNING. ATMOSPHERIC LIFT AHEAD OF THIS DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF SOUTHWEST KANSAS. THE STORM SYSTEM WILL SHEAR OUT AND WEAKEN TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT OF THE SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER NOT BEFORE PRODUCING SEVERAL INCHES OF SNOW IN SOME AREAS. SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING SNOW. KSZ066-080-081-088>090-240145- /O.EXA.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1138 AM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE PRATT AND MEDICINE LODGE AREAS BY THE EARLY AFTERNOON HOURS. 1 TO 2 INCHES OF SNOW IS EXPECTED BY LATE AFTERNOON WITH A TOTAL OF 2 TO 3 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN 3 AM AND 6 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ043-044-061>063-074>077-084>087-240145- /O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1138 AM CST FRI NOV 23 2007 /1038 AM MST FRI NOV 23 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY. THE FIRST BAND OF SNOW HAS ALREADY MOVED THROUGH THE ELKHART AND JOHNSON AREAS THIS MORNING. SOME LOCATIONS HAVE REPORTED 1 TO 2 INCHES OF SNOW ON THE GROUND. ADDITIONAL SNOW IS EXPECTED TO FILL IN BEHIND THE INITIAL BAND. A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064-065-078-079-240145- /O.CON.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS 1138 AM CST FRI NOV 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY THE MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 2 AND 4 INCHES. THE SNOW WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 232116 AAC WSWDDC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CST FRI NOV 23 2007 ...FIRST SNOW OF THE SEASON WILL GRADUALLY DIMINISH ACROSS SOUTHWEST KANSAS... .AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN COLORADO ROCKIES THIS AFTERNOON. ATMOSPHERIC LIFT AHEAD OF THIS DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF SOUTHWEST KANSAS. THE STORM SYSTEM WILL WEAKEN TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT WILL BE COMING TO AN END DURING THE EARLY OVERNIGHT HOURS. CONTINUED SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING SNOW THROUGH EVENING. KSZ043-044-061>063-074>077-084>087-240000- /O.EXT.KDDC.SN.Y.0005.000000T0000Z-071124T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 316 PM CST FRI NOV 23 2007 /216 PM MST FRI NOV 23 2007/ ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH EARLY EVENING. SOME LOCATIONS HAVE REPORTED 1 TO 2 INCHES OF SNOW ALREADY COVERING THE GROUND. A TOTAL OF 2 TO 3 INCHES IS POSSIBLE BEFORE COMING TO AN END THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064>066-078>081-088>090-240000- /O.EXT.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 316 PM CST FRI NOV 23 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE ACROSS SOUTHWEST KANSAS THIS EVENING. AROUND AN INCH OF SNOW IS EXPECTED BY EARLY THIS EVENING. SNOW WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS WITH TOTAL ACCUMULATIONS OF SNOW BETWEEN 2 AND 3 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 232346 AAA WSWDDC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 546 PM CST FRI NOV 23 2007 ...FIRST SNOW OF THE SEASON WILL GRADUALLY DIMINISH ACROSS SOUTHWEST KANSAS THIS EVENING... .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PUSH SLOWLY EAST OVER WESTERN KANSAS TONIGHT. THE SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST THROUGH MIDNIGHT. KSZ043-044-061>063-074>077-084>087-240100- /O.EXP.KDDC.SN.Y.0005.000000T0000Z-071124T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 546 PM CST FRI NOV 23 2007 /446 PM MST FRI NOV 23 2007/ ...SNOW ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. ONLY VERY LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF THE NIGHT...THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. SNOWFALL AMOUNTS HAVE BEEN GENERALLY 1 TO 3 INCHES ACROSS THE REGION. $$ KSZ030-031-045-046-064>066-078>081-088>090-240600- /O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 546 PM CST FRI NOV 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE TO MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THIS EVENING. EXPECT AROUND AN INCH WITH POSSIBLY UP TO 2 MORE INCHES OF SNOWFALL THROUGH MIDNIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 06
000 WWUS43 KDDC 240539 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1139 PM CST FRI NOV 23 2007 ...SNOW DIMINISHING... .AREAS OF SNOW WILL CONTINUE TO DIMINISH FROM WEST TO EAST ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS AS UPPER AIR DISTURBANCES AND ASSOCIATED MOISTURE MOVES EAST. KSZ030-031-045-046-064>066-078>081-088>090-240645- /O.EXP.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1139 PM CST FRI NOV 23 2007 ...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. AREAS OF MODERATE SNOW HAVE DECREASED IN AREAL COVERAGE AND INTENSITY AND ONLY LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF TONIGHT. $$ 06
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Nov 23, 3:02 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 23, 3:02 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 AM CST FRI NOV 23 2007 .DISCUSSION... DAYS 1-2... CLEARLY THE BIGGEST CHALLENGE IN THE FORECAST FOR THIS TIME PERIOD IS THE FIRST SNOW EVENT FOR SOUTHWEST KANSAS LATER ON TODAY AND TONIGHT...WITH THE MAIN QUESTION BEING JUST HOW MUCH SNOW IS GOING TO FALL AND EXACTLY WHERE. EARLY MORNING WV LOOP REVEALED NICE LOOKING VORTICITY MAX WITH SMALL CLOSED MID LEVEL LOW ALONG UT/AZ BORDER. DOWNSTREAM OF THIS SYSTEM OVER WESTERN KANSAS EXISTS A FAIRLY STRONG MID LEVEL BAROCLINIC ZONE THANKS TO DEPARTING MUCH LARGER SCALE UPPER LEVEL COLD TROUGH OVER THE NORTHEASTERN HALF OF THE CONUS. EVEN THOUGH THE MID LEVEL PATTERN AND UPPER LEVEL JET DYNAMICS DO NOT SUPPORT A SIGNIFICANT SNOWSTORM...THE EXISTENCE OF FAIRLY DECENT H6-7 BAROCLINICITY AND 30-40 KNOT SOUTHWEST FLOW IN THIS LAYER WILL SUPPORT THE NECESSARY ISENTROPIC LIFT FOR WIDESPREAD PRECIPITATION. EARLY MORNING 88D ALREADY SHOWS THE FIRST AREAS OF SNOW MOVING INTO ERN/NERN NEW MEXICO. TUCUMCARI WAS ALREADY REPORTING SNOW AT 08Z. WILL USE NAM12 LOW LEVEL RH FIELDS AS A GUESS FOR INITIAL SNOW REACHING THE GROUND. IT WOULD APPEAR THAT FIRST SNOW WILL FALL IN THE ELKHART TO JOHNSON AREAS AROUND 16-18Z. SNOW SHOULD THEN REACH GARDEN CITY AND DIGHTON AREAS AROUND 18-20Z THEN DODGE CITY TO HAYS AREAS AROUND 20-22Z. WARM AIR ADVECTION IN THE PRECIPITATION FORMATION LAYER (H6-7) WILL BE QUITE IMPRESSIVE PER NAM40 OVER SW KS PARTICULARLY IN THE 21-00Z TIME FRAME (UPWARDS OF 13 DEGC/12HR WAA). THE CRUX OF THIS EVENT WILL BE DRIVEN LARGELY BY THE QUASI-GEOSTROPHIC FORCING WITHOUT MUCH IN THE WAY OF MESOSCALE FRONTOGENETIC FORCING. THAT SAID...THERE WILL PROBABLY BE A DEFORMATION AXIS OF SNOW TO END THE EVENT IN THE 03-06Z TIME FRAME. FROM A PURE MOISTURE AVAILABILITY STANDPOINT...NAM40 FORECAST CROSS SECTION SHOWS 3 TO 3.5 G/KG MIXING RATIO IN THE 700-650MB LAYER...WHICH WOULD SUPPORT MAXIMUM SNOWFALL UP TO 6 INCHES (TRADITIONAL GARCIA METHOD) UNDER MODERATE TO STRONG LARGE SCALE LIFTING FOR A 12 HOUR PERIOD. THIS EVENT WILL BE RATHER SHORT LIVED IN TERMS OF THE STRONGEST FORCING (WHICH WILL LIKELY BE AROUND 4-6 HOURS OR SO AT ANY ONE POINT). THUS...AM EXPECTING A LARGE AREA OF 2-3 INCHES MAINLY NORTHWEST OF LIBERAL TO JETMORE TO LACROSSE. IN ADDITION...15 TO 20 KNOTS SURFACE WIND AT TIMES WILL HELP BLOW THE SNOW AROUND A LITTLE...FROM A RATHER UNORTHODOX DIRECTION FOR ACCUMULATING SNOW ON THE WESTERN PLAINS...THE SOUTH-SOUTHEAST. WILL ISSUE FIRST SNOW HEADLINE OF THE SEASON FOR AREAS AM EXPECTING 2 INCHES SNOWFALL OR MORE...PRETTY MUCH THE NORTHWEST HALF OF THE DDC CWA. SNOW SHOULD QUICKLY COME TO AN END AFTER MIDNIGHT FROM WEST TO EAST...ALTHOUGH LOW CLOUDS WILL LINGER INTO AT LEAST THE MID-MORNING HOURS SATURDAY. GIVEN EXPECTED SNOW COVER AND WEAK COLD ADVECTION...HIGHS SATURDAY WILL STRUGGLE TO ESCAPE THE MID 30S. -UMSCHEID DAYS 3-7... JUST MADE MINOR TWEAKS TO THE GOING EXTENDED. THE LATEST RUNS OF THE GFS AND ECMWF HIRES ARE BOTH IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF COLD AIR AND NEXT UPPER WAVES. THERE WILL BE A MODERATING PERIOD WITH TEMPERATURES SUNDAY INTO TUESDAY WITH LITTLE IN THE WAY OF CLOUD COVER AND MAX TEMPERATURES SLOWLY RISING FROM THE MID 40S NW TO UPPER 40S SE ON SUNDAY TO THE UPPER 40S NW AND MID 50S SE BY TUESDAY. THE SNOW COVER FROM THE FRIDAY AFTERNOON/NIGHT STORM SHOULD PLAY A FACTOR IN BOTH MAX AND MIN TEMPS...MAINLY ACROSS OUR NW 1/3RD CWA OR SO. THUS...THE RESULTANT TEMP GRADIENT. AN IMPRESSIVE BUT FAST MOVING UPPER WAVE IS ADVERTISED BY BOTH THE EC AND GFS TO APPROACH WESTERN KANSAS WEDNESDAY NIGHT. THIS SHOULD BE ENOUGH TO TRIGGER SOME PRECIP WEDNESDAY NIGHT INTO THURSDAY. THE PRECIP TYPE IS THE BIGGER QUESTION. IF LOW LEVELS MODIFY AND WARM ENOUGH PRIOR TO THE ARRIVAL UP UPWARD LIFT...RAIN COULD FALL. ON THE OTHER HAND...IF COLD AIR SINKS SOUTH THROUGH THE PLAINS PRIOR TO THE SHORT WAVE ENTRANCE...SNOW WOULD BE THE PRECIP TYPE. BASED ON CURRENT TEMP TRENDS...WILL GO WITH A SLIGHT CHANCE OF RAIN/SNOW IN ABOUT OUR WESTERN 3/4THS CWA...AND CONFINE THE RAIN ONLY SLIGHT CHANCES TO THE FAR SOUTHEAST. AFTER THIS IS WAVE PASSES...LOOKS LIKE FRIDAY WILL STILL BE UNDER SYNOPTIC SCALE LIFT SO WILL CONTINUE SLIGHT CHANCE POPS FOR SNOW NW AND RAIN SE FRIDAY. IF THE ECMWF VERIFIES...WE COULD SEE SOME MORE SNOW AND RAIN FRIDAY NIGHT INTO SATURDAY WITH ADDITIONAL SNOW ACCUMULATION POSSIBLE IN NEARLY THE SAME AREA AS THE DAY 1-2 PERIODS...OUR NORTHWEST TIER. && .AVIATION... MID LEVEL CLOUDS WILL MOVE IN FROM WEST TO EAST AFTER 15Z...GENERALLY IN THE SCT-BKN100-120 RANGE. THEN...MVFR CIGS IN THE BKN-OVC040-050 RANGE WILL MOVE IN AND DEVELOP ALSO FROM WEST TO EAST...AFTER 20Z. LIGHT SNOW WILL ACCOMPANY THE MVFR CIGS BUT IS NOT EXPECTED TO LOWER VSBYS BELOW 4SM. OVERNIGHT AFTER 03Z...CIGS AND VSBYS WILL LOWER TO OVC025 AND 2SM -SN. && .PRELIMINARY POINT TEMPS/POPS... DDC 31 23 36 21 / 60 80 10 0 GCK 30 21 35 19 / 80 80 0 0 EHA 29 20 32 22 / 80 80 0 0 LBL 30 21 34 20 / 80 80 0 0 HYS 32 22 39 21 / 20 80 20 0 P28 37 26 41 27 / 20 60 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ SATURDAY FOR KSZ043-044-061>063-074>077-084-085. SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR KSZ030-031-045-046-064-065. && FN25/12/12
Hazardous weather outlook, Nov 22, 3:45 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CST THU NOV 22 2007 KSZ030-031-043>046-061>066-074>081-084>090-231115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 345 PM CST THU NOV 22 2007 /245 PM MST THU NOV 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LATE FRIDAY AFTERNOON...LIGHT SNOW WILL BEGIN IN FAR SOUTHWESTERN KANSAS MOVE NORTHEAST FRIDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION IS ANTICIPATED WEST OF A HAYES TO DODGE CITY TO MEADE LINE. EAST OF THIS LINE...LESS THAN ONE INCH OF SNOW ACCUMULATION IS EXPECTED. SNOWFALL REPORTS TO YOUR COUNTY OFFICIALS WILL BE APPRECIATED. THEY WILL PASS THE REPORTS ALONG TO THE NATIONAL WEATHER SERVICE. THERE IS A POTENTIAL FOR ANOTHER STORM SYSTEM TO MOVE ACROSS THE PLAINS DURING THE MIDDLE PART OF NEXT WEEK. SOME WINTRY WEATHER WILL LIKELY ACCOMPANY THIS STORM SYSTEM. STAY TUNED FOR ADDITIONAL DETAILS ON THIS DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEED THIS EVENING OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/30
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.